It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Parkinson's Disease Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 01-02-2013, 11:14 AM   #1
Newbie
(female)
 
Join Date: Jan 2013
Location: Columbia, MO - USA
Posts: 3
rosemanl HB User
Heat Intolerance

I have major heat intolerance. So much so I call it heat impossible. I haven't come accross this symptom much in articles relating to Parkinsons. I was wondering if anyone else out there has big problems with heat? My walking gets worse, headache, brain fog and sensory nerves go bizerk. It doesn't take much temperature change for it to start so I watch the temperature real close and if I start to perspire I need to call it quits. Both of my parents had Parkinsons. They passed on about 3 years ago and I remember my mom had issues with heat.

Also I'm becoming suspicious of cold now that winter has set in.

Thanks for reading!

 
Reply With Quote
Sponsors Lightbulb
   
Old 07-09-2013, 03:34 PM   #2
Newbie
(female)
 
Join Date: Jul 2013
Location: Florida
Posts: 1
Lindashall HB User
Re: Heat Intolerance

I have the same problem and my neurologist says it can't be related to PD as heat is controlled in another part of the brain. My primary doctor put me back on hormones, thinking I've gotten hot flashes, but that's not working. (I'm 66 and haven't had hot flashes in years). The only help I've found is the gel pac neckerchief which is ok, but not a real solution. If anyone can shed some light on this symptom, I'd love to hear it.

 
Reply With Quote
Old 07-10-2013, 05:51 AM   #3
Newbie
(female)
 
Join Date: Jan 2013
Location: Columbia, MO - USA
Posts: 3
rosemanl HB User
Re: Heat Intolerance

I wanted to give a upadate since I posted. It turns out I have medication induced Parkinsoninsm. Also called Drugged Induced Parkinsonism (DIP). I was taking a medicataion (lithium) as perscribed by doctor. Please research this topic. I read a stat that says 1 in 10 people that go to a Parkinson doctor has drug induceded parkinsonism. I say go to a subspecialist (a doctor specializing in Parkinsonism). Very simple medications (high blood pressure, thyroid) medications can have this side effect. There is a textbook called Drug Induced Diseases. It set in very slowly and got debilitating. Within days of cutting back the lithium the fatigue was gone. I still have some symptoms (milder heat intolerance) but much, much better and I am focusing on the positive. My lithium was in theraputic range according to blood tests. Please do more reaserch before you settle on the dx. Doctors are human and they make mistakes so please keep looking for answers. I ended up going to Cleveland Clinic seeing Dr. Wilson who is amazing. He changed my life around. The Drug Induced Disease is medicines dirty little secret. I do not want to give false hope but you are your own best advocate. Please check those medications because doctors aren't.

 
Reply With Quote
Old 04-22-2015, 11:07 PM   #4
Newbie
(female)
 
Join Date: Apr 2015
Location: Los Angeles, California USA
Posts: 3
Slkchik HB User
Re: Heat Intolerance

My husband was diagnosed about 12 years ago. He's 74 now and is experiencing balance issues among other symptoms. My reason for posting is that he has also been affected by heat, so much sweating when everyone else is not.
I asked his PD. doctor who is also a researcher at USC in Los Angeles about a possible connection. He said there were a few patients with similar problems but no one has done a study on this. There was a brochure in the waiting area about MS patients having heat issues, so why not PD?

 
Reply With Quote
Old 06-03-2015, 06:01 AM   #5
Newbie
(male)
 
Join Date: Sep 2013
Location: Howell, NJ
Posts: 3
Fossil50 HB User
Re: Heat Intolerance

I have the same problem with the heat. Profuse sweating over 75 degrees. My Neurologist says its side effects from the Stalevo.

 
Reply With Quote
The following user gives a hug of support to Fossil50:
Slkchik (06-06-2015)
Old 06-06-2015, 11:00 AM   #6
Newbie
(female)
 
Join Date: Apr 2015
Location: Los Angeles, California USA
Posts: 3
Slkchik HB User
Re: Heat Intolerance

Quote:
Originally Posted by rosemanl View Post
I wanted to give a upadate since I posted. It turns out I have medication induced Parkinsoninsm. Also called Drugged Induced Parkinsonism (DIP). I was taking a medicataion (lithium) as perscribed by doctor. Please research this topic. I read a stat that says 1 in 10 people that go to a Parkinson doctor has drug induceded parkinsonism. I say go to a subspecialist (a doctor specializing in Parkinsonism). Very simple medications (high blood pressure, thyroid) medications can have this side effect. There is a textbook called Drug Induced Diseases. It set in very slowly and got debilitating. Within days of cutting back the lithium the fatigue was gone. I still have some symptoms (milder heat intolerance) but much, much better and I am focusing on the positive. My lithium was in theraputic range according to blood tests. Please do more reaserch before you settle on the dx. Doctors are human and they make mistakes so please keep looking for answers. I ended up going to Cleveland Clinic seeing Dr. Wilson who is amazing. He changed my life around. The Drug Induced Disease is medicines dirty little secret. I do not want to give false hope but you are your own best advocate. Please check those medications because doctors aren't.

 
Reply With Quote
Old 06-06-2015, 11:15 AM   #7
Newbie
(female)
 
Join Date: Apr 2015
Location: Los Angeles, California USA
Posts: 3
Slkchik HB User
Re: Heat Intolerance

I'm sorry to hear that you suffer from Drug Induced Parkinsonism. My husband's brother just died yesterday from either DIP or some form of genetically connected Parkinson's. He had severe depression and was treated with lithium and shock treatment.

He was 83 1/2 years old and end stage symptoms were of dementia, loss of body functions, speech and swallowing. We haven't received cause of death yet as we have to wait for the death certificate here in California.

Earlier I posted about my husband's heat issues. He wasn't put on Sinemet for several years after diagnosis and his heat issues began before that.

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!